Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 32, NWS Melbourne, FL

May 27, 2009Brevard County, Indian River County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 27, 2009, 4:55 PM EDT for Brevard County, Indian River County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2009, 4:55 PM EDT (20:55 UTC)
Expired
May 27, 2009, 5:30 PM EDT
In force
35 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Indian River County, FL

The radar

The Melbourne radar (KMLB), 35 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 272055
SVRMLB
FLC009-061-272130-
/O.NEW.KMLB.SV.W.0032.090527T2055Z-090527T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BREVARD COUNTY IN FLORIDA
  NORTHEASTERN INDIAN RIVER COUNTY IN FLORIDA

* UNTIL 530 PM EDT.

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MICCO...OR NEAR ROSELAND...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  GRANT...BAREFOOT BAY...SEBASTIAN...WABASSO...SEBASTIAN INLET AND
  SEBASTIAN INLET RECREATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2774 8040 2781 8045 2783 8045 2784 8047
      2775 8042 2775 8063 2793 8065 2794 8052
      2786 8049 2784 8046 2786 8046 2794 8052
      2794 8048 2775 8038
TIME...MOT...LOC 2055Z 266DEG 13KT 2784 8053

$$


WEITLICH
1 follow-up statement
000 
WWUS52 KMLB 272127
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
527 PM EDT WED MAY 27 2009

FLC009-061-272136-
/O.EXP.KMLB.SV.W.0032.000000T0000Z-090527T2130Z/
INDIAN RIVER-BREVARD-
527 PM EDT WED MAY 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD AND
NORTHEASTERN INDIAN RIVER COUNTIES WILL EXPIRE AT 530 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED OFFSHORE...THUS THE 
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 2774 8040 2781 8045 2783 8045 2784 8047
      2775 8042 2775 8063 2793 8065 2794 8052
      2786 8049 2784 8046 2786 8046 2794 8052
      2794 8048 2775 8038
TIME...MOT...LOC 2126Z 266DEG 13KT 2785 8040

$$


WEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:12 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 27, 3:12 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EDT WED MAY 27 2009

.DISCUSSION...

CURRENT...
EAST/WEST COAST SEABREEZES ARE NOT AS ACTIVE AS YESTERDAY...OWNING
LARGELY TO AN H50 VORT MIN OVER THE SW COAST GENERATING WEAK MID LVL
NVA.  ISOLD STRONG CELLS HAVE POPPED UP...BUT HAVE STRUGGLED TO
MAINTAIN ANY SIGNIFICANT DURATION.  EAST COAST BREEZE SLOW TO FORM
IN THE PRESENCE OF THE DEEP WRLY FLOW...BUT WAS PUSHING ACRS THE
INTRACOASTAL WATERS 18Z.

THIS EVENING/TONIGHT...
THE PRESENCE OF THE VORT MIN WILL CONTINUE TO HAMPER CONVECTIVE
DVLPMT THIS AFTN...ESPECIALLY S OF ORLANDO...BUT WILL NOT BE STRONG
ENOUGH TO COMPLETELY CAP CONVECTION.  SCT CONVECTION WILL CONTINUE
THRU THE LATE AFTN/EARLY EVNG HRS AS THE DLM WRLY FLOW PUSHES THE
WEST COAST SEABREEZE THRU THE CWA...WHILE SFC DEWPOINTS IN THE
U60S/L70S WILL KEEP THE LOW LVL AIRMASS PRIMED FOR CONVECTIVE
DEVELOPMENT.  NMRS STORMS EXPECTED TO DVLP QUICKLY ONCE THE
EAST/WEST COAST BREEZES BEGIN TO MERGE...A FEW BCMG STRONG WITH FQNT
CG LTG AND SFC WND G45KTS.

STRONGEST ACTIVITY SHOULD BE DONE BY 00Z...THOUGH LINGERING
STRATIFORM PRECIP MAY LINGER FOR ANOTHER HR OR TWO.

THURSDAY...
NEAR REPEAT OF TODAYS WX AS DLM W/SWRLY FLOW WILL CONTINUE THRU
00Z FRI AS A MID LVL SHORT WAVE TROF OVER THE CENTRAL PLAINS/UPR
MIDWEST MERGES WITH A SECOND TROF OVER THE SE CONUS/SW ATLC. EARLY
FORMATION OF THE WEST COAST BREEZE AND LATE FORMATION OF THE EAST
COAST BREEZE...WHILE THE SWRLY FLOW ALOFT STEERS ACTIVITY BACK TO
THE EAST. REGIONAL LOW/MID LVL MOISTURE REMAINS HIGH WITH H100-H70
VALUES AOA 70%...AND H85-H50 AOA 50%. WILL KEEP 70 POPS OVER MOST
OF THE AREA...XCPT 60% DOWN WINDS OF LAKE OKEECHOBEE TO ACCOUNT
FOR LAKE SHADOW EFFECT.

THU NIGHT-SAT NIGHT...
PERSISTENCE OF BROAD TROFFING OVER THE EASTERN U.S. WILL CONTINUE
TO MOVE AFTERNOON STORMS TOWARD THE EAST COAST. AFTERNOON EAST
COAST SEA BREEZE WILL HAVE LIMITED INLAND PENETRATION DUE TO THE
SW-W COMPONENT THROUGH STEERING LEVELS...WITH BOUNDARIES MAINLY
HELD OVER THE EAST COAST COUNTIES FOCUSING HIGHEST COVERAG OF
STORMS IN LATE AFTN/EARLY EVE. MODELS INDICATE A GRADUAL DECREASE
IN MOISTURE/COVERAGE THROUGH THIS PERIOD BUT POPS STILL REMAINING
IN THE SCT CAT BY THE WEEKEND AS IT DOES SO.

SUN-TUE (PREVIOUS)...
BOTH GFS AND ECMWF SHOWING MOISTURE ASSOCIATED WITH THE FRONT
LINGERING OVER SOUTHERN FLORIDA... FLORIDA STRAIT WITH WEAK HIGH
PRESSURE BUILDING DOWN FROM THE SOUTHEAST STATES. DRIER AIR MASS
DROPS RAIN CHANCES BACK TO MORE SEASONAL 30S DURING THE DAY AND
20S FOR THE FIRST PART OF THE NIGHT. EASTERLY FLOW WILL HELP THE
EAST COAST SEA BREEZE FORM EARLIER...PUSH INLAND FURTHER AND MERGE
WITH THE WEST COAST BREEZE OVER THE INTERIOR OF THE CWA.

&&

.AVIATION...WNDSHFT FM W/SW TO S/SE ALONG THE I-95 CORRIDOR THRU 23Z
ASSOCD WITH THE ECSB.  SCT SHRAS/TSRAS TO DVLPG ALONG BOTH SEA
BREEZES THRU 20Z.  ECSB/WCSB MERGER BTWN 20Z-22Z E OF KGNV-KMCO-KOBE
WL GENERATE NMRS SHRAS/ISOLD +TSRA INVOF I-95 CORRIDOR.  SCT MVFR
SHRAS/ISOLD IFR TSRA BTWN 22Z-01Z.  BCMG VFR ALL SITES BY 03Z.  LCL
LIFR VSBYS IN FG BTWN 08Z-12Z ALNG AND N OF THE I-4 CORRIDOR.

&&

.MARINE...SUBTROPICAL RIDGE AXIS OVER THE FL STRAITS WILL PRODUCE
A LIGHT TO MODERATE SWRLY BREEZE THRU THURDAY. THE OFFSHORE
COMPONENT WILL LIMIT WIND WAVE GROWTH...NEGLIGIBLE SWELL FACTOR
WITH NO SIGNIFICANT STORM SYSTEMS OVER THE W ATLC. SEAS AOB 3FT.
SCT TSRAS MOVING OFFSHORE THRU 01Z TONIGHT...SFC WND G40KTS PSBL.
ISOLD TSRAS AFT 01Z...MAINLY OVER THE GULF STREAM.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  86  70  87 /  40  70  40  50
MCO  71  88  71  89 /  40  70  30  50
MLB  71  86  69  86 /  40  70  40  50
VRB  72  85  69  88 /  40  60  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM....GLITTO
Hazardous weather outlook, May 27, 4:57 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
457 AM EDT WED MAY 27 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-272100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
457 AM EDT WED MAY 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ATMOSPHERIC MOISTURE...SURFACE HEATING AND SOUTHWEST WINDS ALOFT
WILL COMBINE TO PRODUCE NUMEROUS AFTERNOON LIGHTNING STORMS ACROSS
EAST CENTRAL FLORIDA. STORMS DEVELOPING AT THE WEST COAST LATE
THIS MORNING WILL MOVE INLAND AND EVENTUALLY COMBINE WITH
DEVELOPING STORMS OVER THE INTERIOR. STORMS WILL MERGE WITH THE EAST
COAST SEA BREEZE BOUNDARY TO PRODUCE LOCALLY HEAVY RAIN...FREQUENT
LIGHTNING AND COIN SIZE HAIL. MORE DEFINED WESTERLY FLOW ALOFT
WILL FOCUS STORMS OVER THE EASTERN PENINSULA AND THE ATLANTIC
COAST BY LATE AFTERNOON.

...FLOOD IMPACT...
STRONGER STORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO INCHES OF
RAIN WITHIN AN HOUR. MOTORISTS SHOULD USE CAUTION AND SLOW DOWN
DUE TO AREAS OF PONDING WATER AND HAZARDOUS ROAD CONDITIONS.
DURING STRONG STORMS.

...MARINE THUNDERSTORM GUST IMPACT...
THERE IS A HIGH THREAT OF MARINE LIGHTNING STORM WIND GUSTS
EXCEEDING 35 KNOTS OVER THE NEARSHORE ATLANTIC WATERS FROM FLAGLER
BEACH SOUTH TO MELBOURNE BEACH LATER THIS AFTERNOON. A MODERATE
THREAT OF GUSTY WINDS AND FREQUENT LIGHTNING OVER THE OPEN WATERS
WILL EXIST FROM SEBASTIAN INLET SOUTH TO JUPITER INLET.

STORMS OVER THE MAINLAND WILL BE CAPABLE OF MOVING OFFSHORE THE
INTRACOASTAL WATERS...PRODUCING FREQUENT LIGHTNING STRIKES AND
WIND GUSTS OF 35 TO 50 KNOTS. INLAND LAKES ESPECIALLY OVER THE
COASTAL COUNTIES MAY SEE HAZARDOUS BOATING CONDITIONS DEVELOP OVER
LAKES WITH GUSTY WINDS AND FREQUENT LIGHTNING. BE PREPARED TO SEEK
SAFE HARBOR WELL BEFORE A STORM APPROACHES YOUR AREA.

...WATERSPOUT IMPACT...
AN ONSHORE SEA BREEZE INTERACTING WITH LARGER SCALE WESTERLY FLOW
MAY ALLOW FOR THE DEVELOPMENT OF WATERSPOUTS AT THE INTRACOASTAL
WATERWAYS AND THE NEARSHORE ATLANTIC WATERS THIS AFTERNOON. A LOW
WATERSPOUT POTENTIAL WILL EXIST ESPECIALLY IN THE VICINITY OF
STORMS MOVING OFFSHORE FROM THE MAINLAND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ABOVE AVERAGE RAIN CHANCES WILL CONTINUE EACH AFTERNOON THROUGH
FRIDAY AS ABUNDANT MOISTURE REMAINS OVER THE REGION. THE
POSSIBILITY OF LOCALLY HEAVY RAINS WITHIN STRONG STORMS WILL
CONTINUE ALONG WITH THE DAILY HAZARDS POSED BY LIGHTNING STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

PENDERGRAST

In the hours before

Special weather statement, May 27, 3:19 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
319 PM EDT WED MAY 27 2009

FLZ045-047-053-147-272015-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
319 PM EDT WED MAY 27 2009

...STRONG THUNDERSTORMS AFFECTING WESTERN BREVARD COUNTY...
SOUTHEASTERN ORANGE COUNTY...OSCEOLA COUNTY...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER LAKE KISSIMMEE. ADDITIONAL STRONG STORMS WERE
LOCATED TO THE NORTH NEAR HOLOPAW AND NEAR BITHLO IN ORANGE COUNTY.
THESE STORMS ARE MOVING EAST AROUND 15 TO 20 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

WEITLICH
Special weather statement, May 27, 3:36 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EDT WED MAY 27 2009

FLZ059-272015-
ST. LUCIE-
336 PM EDT WED MAY 27 2009

...STRONG THUNDERSTORMS AFFECTING EASTERN ST. LUCIE COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM LAKEWOOD PARK TO WHITE CITY...MOVING
EAST-NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE INDIAN RIVER
ESTATES...PORT SAINT LUCIE RIVER PARK...QUEENS COVE AND SAINT LUCIE
AIRPORT.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. TORRENTIAL
RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS
AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW
DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE
SAFE DISTANCE BETWEEN OTHER VEHICLES. A BRIEF PERIOD OF SMALL
HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS.

MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER
PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS
ENDED.

SEEK SHELTER INDOORS UNTIL THE STORMS PASS.

CRISTALDI
Special weather statement, May 27, 3:49 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT WED MAY 27 2009

FLZ047-054-272115-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
349 PM EDT WED MAY 27 2009

...STRONG THUNDERSTORMS EXPECTED TO DEVELOP OVER SOUTHERN BREVARD AND
INDIAN RIVER COUNTIES...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL CLUSTERS OF STRONG STORMS OVER OSCEOLA COUNTY...FROM 15
MILES WEST OF CAMP HOLLY FISH CAMP TO 21 MILES WEST OF BLUE CYPRESS
LAKE...MOVING EAST AT 15 MPH.

THESE STORMS WILL COLLIDE WITH THE EAST COAST SEA BREEZE...LEADING
TO ADDITIONAL DEVELOPMENT OF STRONG STORMS ANYWHERE IN THE AREA FROM
SUNTREE AND VIERA SOUTHWARD ACROSS THE GREATER MELBOURNE PALM BAY AREA
...AND CONTINUING ACROSS ALL OF INDIAN RIVER COUNTY.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

CRISTALDI
Special weather statement, May 27, 4:15 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT WED MAY 27 2009

FLZ147-272100-
NORTHERN BREVARD COUNTY-
415 PM EDT WED MAY 27 2009

...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN BREVARD COUNTY...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER KENNEDY SPACE CENTER...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MERRITT ISLAND
WILDLIFE REFUGE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

WEITLICH
Local storm report, May 27, 4:26 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
426 PM EDT WED MAY 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     CAPE CANAVERAL          28.39N 80.60W
05/27/2009  M48 MPH          BREVARD            FL   OTHER FEDERAL

            CCAFS TOWER 714 RECORDED A WIND GUST OF 42 KNOTS AT 54
            FEET.

&&

DVD
Special weather statement, May 27, 4:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT WED MAY 27 2009

FLZ054-058-059-272130-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
455 PM EDT WED MAY 27 2009

...AN INTENSIFYING LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT
THE TREASURE COAST COUNTIES...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE STORMS FROM MICCO IN EXTREME SOUTHERN
BREVARD COUNTY...TO ROSELAND...FELLSMERE...AND EXTENDING INTO
OKEECHOBEE COUNTY NEAR FORT DRUM.

THE LINE WAS MOVING EAST-SOUTHEAST AT 20 MPH.

THE MOST INTENSE PART OF THE LINE WILL PUSH ACROSS MICCO...BAREFOOT
BAY...ROSELAND AND SEBASTIAN.

MOST OF INDIAN RIVER COUNTY AND NORTHERN SAINT LUCIE COUNTY WILL
ALSO BE AFFECTED BU THIS LINE OF STORMS.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 50 TO 60 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:52 PM EDTSpecial Marine WarningMLB72 min
May 27, 3:40 PM EDTSpecial Marine WarningMLB65 min
May 27, 3:43 PM EDTSpecial Marine WarningMLB84 min
May 27, 4:14 PM EDTSpecial Marine WarningMLB91 min
May 27, 5:38 PM EDTSpecial Marine WarningMLB112 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.